Nebraska, 2010Tornado and Flash Flooding in Nebraska, June 13 to 14, 2010
June 13 to 14, 2010 · NWS GID · 8 events in 8 counties and zones
During the late afternoon hours, a nearly stationary, east-to-west surface boundary was anchored near the Nebraska and Kansas state line. With a large mid-level trough poised to the west across the Central Rockies, the environment was at least somewhat supportive of isolated severe weather given impressive deep-layer shear values around 60 knots, and SBCAPE increasing to around 1000 J/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $325,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the late afternoon hours, a nearly stationary, east-to-west surface boundary was anchored near the Nebraska and Kansas state line. With a large mid-level trough poised to the west across the Central Rockies, the environment was at least somewhat supportive of isolated severe weather given impressive deep-layer shear values around 60 knots, and SBCAPE increasing to around 1000 J/kg. A cluster of thunderstorms initially developed across Northwest Kansas near the intersection of the surface boundary and a weak low, with some of these storms then spreading northeast into Furnas County. As one of these storms encountered the east-west surface front in the presence of 0-1 km storm-relative helicity around 150 m2/s2, it produced a short-track EF1 tornado southeast of Beaver City.
Although no other storms became severe across South Central Nebraska during the evening, locally heavy rainfall upon already-saturated ground resulted in several instances of flash flooding and subsequent road closures. One of the most noteworthy flash flooding events affected northern Greeley County along the Cedar River. As a result of several rounds of heavy rainfall during the past few days, an upstream dam break occurred on the Ericson Dam in Wheeler County, causing water to drain from the lake into the Cedar River. Flooding along the river commenced, and by nightfall Sunday evening, six inches of water was flowing over the Highway 281 bridge near the Greeley-Wheeler County line. Flooding continued downstream along the river to Spalding, and Spalding Lake reached its capacity on Monday, June 14th, with water occasionally overtopping Spalding Dam. Several county roads or bridges were washed out in the Spalding area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 13, 5:29 PM CST, 4 minutes earlier.
Area forecast discussion, Jun 13, 5:29 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT SUN JUN 13 2010
.AVIATION...00Z TAF. A FEW SHOWERS OR AN ISOLATED THUNDERSTORM ARE
POSSIBLE AT KGRI THIS EVENING...HOWEVER IT APPEARS THAT THE
HIGHER RAIN CHANCES SHOULD GRADUALLY SHIFT AWAY FROM KGRI
OVERNIGHT. MORE ISOLATED SHOWERS ARE POSSIBLE ON MONDAY AS AN
UPPER DISTURBANCE MOVE ACROSS THE NORTHERN PLAINS...BUT DID NOT
MENTION THOSE AT THIS TIME. CIGS WILL BE THE MAIN PROBLEM THROUGH
MOST OF THE TAF PERIOD. CURRENTLY KGRI HAS GOT A VFR CIG...BUT
MOST FORECAST GUIDANCE SHOWS THOSE GOING AWAY QUICKLY THIS EVENING
WITH MVFR AND IFR CIGS RETURNING. WILL GENERALLY FOLLOW THE VSREF
GUIDANCE FOR TIMING OF THE LOWER CIGS WHICH WOULD BRING THE IFR
CONDITIONS TO KGRI AROUND 06Z. WILL KEEP THE IFR CIG INTO MONDAY
MORNING...BUT SLOWLY BEGIN TO RAISE THEM WITH VFR CIGS AROUND 3500
FT BY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 418 PM CDT SUN JUN 13 2010/
SHORT TERM...THIS EVENING INTO TONIGHT. THUNDERSTORMS ARE ALREADY
DEVELOPING THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS AND THESE
WILL TRACK NORTHEAST INTO PORTIONS OF FAR SOUTHERN NEBRASKA NEAR
THE KANSAS STATE LINE. IN ADDITION...OTHER SHOWERS AND
THUNDERSTORMS WILL DEVELOP FURTHER NORTH ACROSS CENTRAL NEBRASKA
LATER THIS EVENING IN ASSOCIATION WITH SHORT WAVE EJECTING OUT OF
THE ROCKIES. THIS SHOULD TURN INTO A FAIRLY WIDESPREAD
PRECIPITATION EVENT ACROSS OUR CWA. THE NAM IS LESS SUPPORTIVE OF
PRECIPITATION ACROSS NEBRASKA BUT IS ALSO NOT CURRENTLY HANDLING
THE ONGOING CONVECTION VERY WELL. THE MODEL OF PREFERENCE IS
THEREFORE THE 12Z ECMWF AND THE 12Z GFS WHICH BOTH SHOW CONVECTION
EXPANDING ACROSS OUR CWA THIS EVENING.
THUNDERSTORMS ACROSS KANSAS COULD BE SEVERE DUE TO THE GREATER
INSTABILITY IN OUR SOUTHERN ZONES. FURTHER NORTH...THE SEVERE
THREAT WILL QUICKLY DIMINISH ACROSS NEBRASKA...BUT MODERATE TO
HEAVY RAIN WILL BE A CONCERN ESPECIALLY GIVEN THE SATURATED SOIL
AND ENHANCED FLOOD THREAT. THEREFORE...A FLOOD WATCH WILL REMAIN
IN EFFECT THROUGH TONIGHT.
LONG TERM...12Z MONDAY THROUGH NEXT SUNDAY. FORECAST CONCERNS
INCLUDE LINGERING LIGHT RAIN MONDAY AND THEN THE RETURN OF SOME
PERIODIC RAIN CHANCES MID TO LATE WEEK.
SOME SHOWERS WILL LINGER INTO MONDAY BUT ADDITIONAL RAIN AMOUNTS ARE
EXPECTED TO BE LIGHT. POSITIVELY TILTED UPPER TROUGH EXTENDS FROM
THE UPPER MIDWEST INTO THE SOUTHERN ROCKIES/SOUTHWEST MONDAY
MORNING. SOME SHOWERS WILL LIKELY LINGER INTO THE DAY GIVEN
MID-LEVEL SHORTWAVE ENERGY RIPPLING ACROSS AND SOME UPPER LIFT FROM
RRQ OF H25 JET STREAK IN THE VICINITY...BUT AN OVERALL DRYING TREND
IS ANTICIPATED THROUGH THE DAY AS SURFACE HIGH PRESSURE STEADILY
BUILDS IN FROM THE NORTHWEST...BRINGING A DRIER/MORE STABLE AIRMASS
INTO THE AREA. KEPT PRECIP MENTION AS SHOWERS AS INSTABILITY LOOKS
TOO WEAK TO SUPPORT ANY THUNDER. AN INCREASINGLY NORTHERLY WIND
COMPONENT DURING THE AFTERNOON AND PESKY LOW CLOUDS WILL TEAM WITH
THE OVERALL COOL NATURE OF THE AIRMASS ADVECTING IN TO KEEP TEMPS ON
THE COOL SIDE. SOUTHERN AREAS EXPECTED TO BREAK OUT OF THE LOW
CLOUDS ENOUGH TO WARM UP A LITTLE MORE. MONDAY NIGHT SHOULD BE
MOSTLY DRY ACROSS THE CWA...ALTHOUGH THERE WILL BE PRECIP AROUND THE
REGION...BUT MAINLY OUTSIDE OF THE GID CWA BORDERS. MAINTAINED SOME
SMALL POPS IN THE EAST AND NORTHEAST WHERE A FEW STRAGGLING SHOWERS
ASSOCIATED WITH THE DEPARTING UPPER WAVE MAY LINGER. OTHERWISE...THE
COLD FRONT PUSHES SUFFICIENTLY FAR SOUTH TO KEEP PRECIP ASSOCIATED
WITH IT SOUTH OF THE AREA. MAY ALSO SEE SOME HIGH PLAINS CONVECTION
DEVELOP IN UPSLOPE FLOW...BUT WITH NO LLJ SUPPORT AND VIRTUALLY NIL
INSTABILITY ACROSS THE AREA WITH SURFACE HIGH IN PLACE...DOUBT ANY
OF THAT CONVECTION WILL BE ABLE TO PROPAGATE THIS FAR EAST. WILL
CARRY A SMALL BUFFER POP IN THE FAR SOUTHWEST TO COVER THE
POSSIBILITY OF A DYING SHOWER DRIFTING IN...BUT CHANCES LOOK PRETTY
LIMITED.
DRY CONDITIONS SHOULD PREVAIL ON TUESDAY IN SUBSIDENCE IN WAKE OF
UPPER LOW AND EVENTUALLY UNDER SHORTWAVE RIDGING BUILDING IN FROM
THE WEST. NOCTURNAL LLJ FOCUS REMAINS WEST OF THE FORECAST AREA
TUESDAY NIGHT...KEEPING CONVECTION TO OUR WEST. SOUTHERLY RETURN
FLOW STRENGTHENS ON WEDNESDAY...ADVECTING WARMER AIR AND MOISTURE
BACK NORTHWARD. SHORTWAVE ENERGY EMBEDDED WITHIN SOUTHWEST FLOW
ALOFT MAY TRIGGER SOME AFTERNOON HIGH PLAINS CONVECTION...WHICH
COULD WORK INTO MAINLY THE NE PORTION OF THE CWA DURING THE
EVENING/OVERNIGHT GIVEN BETTER LLJ SUPPORT AND WEAKER CAPPING.
WARM CONDITIONS CONTINUE INTO THURSDAY IN CONTINUED SOUTHERLY
LOW-LEVEL FLOW AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT GETS
PUSHED THROUGH THURSDAY NIGHT BY A SHORTWAVE LIFTING OUT OF THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS...BRINGING THUNDERSTORM
CHANCES BACK TO THE AREA. WILL SEE COOLER TEMPS ON FRIDAY BEHIND THE
FRONT AND MAYBE SOME CONTINUED THUNDERSTORM CHANCES ESPECIALLY IN
THE SOUTH DEPENDING ON HOW MUCH PROGRESS THE FRONT MAKES. ANOTHER
FRONT PUSHES THROUGH SATURDAY NIGHT...WITH SOME ADDED LOW-LEVEL
CONVERGENCE FROM THE NOSE OF THE LLJ BRINGING ANOTHER CHANCE FOR
THUNDERSTORMS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 13, 3:31 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
431 PM CDT SUN JUN 13 2010
NEZ039>041-046>049-060>064-072>077-082>087-141200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
431 PM CDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
FLOODING WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH TONIGHT
FROM HEAVY RAINFALL THAT HAS OCCURRED OVER THE PAST SEVERAL DAYS.
MORE RAIN IS EXPECTED THIS EVENING INTO TONIGHT...WITH HEAVY RAIN
POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80. A FLOOD WATCH
REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE OUTLOOK AREA.
PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL
DETAILS.
THUNDERSTORM CHANCES CONTINUE THIS EVENING AND TONIGHT. SOME
STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS FAR SOUTH
CENTRAL NEBRASKA NEAR THE STATE LINE. THE PRIMARY THREATS WILL BE
LARGE HAIL TO THE SIZE OF NICKELS...DAMAGING WIND GUSTS...AND
TORRENTIAL RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK
AREA FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT TO
REPORT FLOODING.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
KSZ005>007-017>019-141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
431 PM CDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. THE
PRIMARY HAZARD WILL BE HAIL TO THE SIZE OF TENNIS BALLS...WIND GUSTS
TO OVER 60 MPH...AND FLOODING OF CREEKS AND RIVERS. A FLOOD WATCH
REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE OUTLOOK AREA.
PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK
AREA FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
WESELY
In the hours before
Special weather statement, Jun 13, 2:13 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
313 PM CDT SUN JUN 13 2010
KSZ018-019-132100-
MITCHELL KS-OSBORNE KS-
313 PM CDT SUN JUN 13 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MITCHELL AND SOUTHEASTERN
OSBORNE COUNTIES UNTIL 400 PM CDT...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LURAY...OR 40 MILES SOUTHWEST OF BELOIT...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUNTER...
TIPTON...
CAWKER CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3913 9887 3955 9844 3933 9815 3921 9837
3920 9848 3914 9848 3912 9851 3912 9886
TIME...MOT...LOC 2014Z 226DEG 33KT 3913 9870
JCBLocal storm report, Jun 13, 3:06 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
406 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 6 S ZURICH 39.14N 99.43W
06/13/2010 M2.00 INCH ROOKS KS TRAINED SPOTTER
&&
DOXEYLocal storm report, Jun 13, 3:08 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
408 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 6 S ZURICH 39.14N 99.43W
06/13/2010 M2.00 INCH ROOKS KS TRAINED SPOTTER
&&
DOXEYLocal storm report, Jun 13, 3:12 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
412 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL PLAINVILLE 39.23N 99.30W
06/13/2010 E1.50 INCH ROOKS KS LAW ENFORCEMENT
&&
KINGSpecial weather statement, Jun 13, 3:40 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
440 PM CDT SUN JUN 13 2010
KSZ018-132230-
OSBORNE KS-
440 PM CDT SUN JUN 13 2010
...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE COUNTY UNTIL 530 PM
CDT...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ALTON...OR 34 MILES SOUTHEAST OF
PHILLIPSBURG...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OSBORNE...
DOWNS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3955 9852 3917 9851 3916 9898 3951 9903
TIME...MOT...LOC 2139Z 245DEG 34KT 3939 9888
KB
Local storm report, Jun 13, 4:18 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 SW PLAINVILLE 39.18N 99.37W
06/13/2010 E1.50 INCH ROOKS KS TRAINED SPOTTER
0400 PM TSTM WND GST 5 SW PLAINVILLE 39.18N 99.37W
06/13/2010 E60 MPH ROOKS KS TRAINED SPOTTER
&&
WESELYTornado, Furnas
- When
- June 13, 5:33 PM CST to 5:38 PM CST
- Where
- Furnas County, 2.53 mi SW of Precept to 0.78 mi WSW of Precept
- Rating
- EF1
- Path length
- 1.78 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.046, -99.766
Most of the tornadic path crossed over rural areas, with the main damage noted to trees. However, one farmstead was struck and received significant damage. Several metal buildings of various sizes sustained major damage or were destroyed. Three round grain bins were blown away. A large propane tank was blown approximately 40 yards to the northeast, and a four wheeler ended up 100 yards from its original position. A semi trailer was moved, while several farm implements suffered damage. Quite a bit of tin from the buildings was noted downwind, with some of it being lofted into the trees of a shelter belt, about a half mile east northeast of the farmstead. The house had broken windows and some siding was torn off. Significant tree damage was also evident at the farm.
Flash Flood, Phelps
- When
- June 13, 7:10 PM CST to 11:30 PM CST
- Where
- Phelps County, 5.09 mi ESE of Sacramento to 6.77 mi SE of Sacramento
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.394, -99.179
Flash Flood, Harlan
- When
- June 13, 7:10 PM CST to 11:30 PM CST
- Where
- Harlan County, 5.71 mi ENE of Ragan to 3.57 mi NNE of Ragan
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.350, -99.179
Flash Flood, Kearney
- When
- June 13, 7:15 PM CST to 11:30 PM CST
- Where
- Kearney County, 0.64 mi ENE of Lowell to 3.92 mi S of Minden Schmidt Arpt
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 40.655, -98.820
Flash Flood, Hall
- When
- June 13, 7:50 PM CST to June 14, 12:00 AM CST
- Where
- Hall County, 7.29 mi WSW of Wood River to 5.51 mi SW of Wood River
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.769, -98.722
Flash Flood, Buffalo
- When
- June 13, 7:50 PM CST to June 14, 12:00 AM CST
- Where
- Buffalo County, 0.9 mi SSE of Shelton to 0.48 mi E of Gibbon
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.769, -98.722
Flash Flood, Greeley
- When
- June 13, 8:30 PM CST to June 14, 12:00 PM CST
- Where
- Greeley County, 7.7 mi N of Belfast to 7.2 mi N of Belfast
- Cause
- Dam / Levee Break
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 41.740, -98.596
Flash Flood, Dawson
- When
- June 13, 8:45 PM CST to June 14, 2:30 AM CST
- Where
- Dawson County, 4.62 mi N of Buffalo to 1.85 mi WNW of Buffalo
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 41.046, -99.844
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, June 13 to 18, 2010$817,000 · 1 in hail · 30 events
- Flash Flood in Nebraska, June 13 to 14, 2010$2.0 million · 1 event
- Lightning Strike in North Carolina, June 13, 2010$500,000 · 1 event
- Flood in Iowa, June 13 to 26, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strikes in North Carolina, June 13, 2010$200,000 · 55 kt wind · 10 events
- Flood in Missouri, June 13, 2010$250,000 · 1 event
- Flood in Iowa, June 13, 2010$250,000 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2010$125,000 · 1.75 in hail · 6 events
- Flash Flood in Pennsylvania, June 13, 2010$150,000 · 1 event
- Flash Flooding and Hail in Illinois, June 13, 2010$65,000 · 1.25 in hail · 15 events
- Flooding and Damaging Winds in Indiana, June 13 to 14, 2010$20,000 · 65 kt wind · 16 events
- Damaging Winds in South Carolina, June 13, 2010$30,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238902, 239063, 239064, 239065, 239061, 239062, 239069, 239060.